Thumbnail
Access Restriction
Subscribed

Author Martnez, Conrado ♦ Roura, Salvador
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1998
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Subject Keyword Balanced trees ♦ Probabilistic algebraic specification ♦ Randomized data structures ♦ Search trees ♦ Self-organizing data structures
Abstract In this paper, we present randomized algorithms over binary search trees such that: (a) the insertion of a set of keys, in any fixed order, into an initially empty tree always produces a random binary search tree; (b) the deletion of any key from a random binary search tree results in a random binary search tree; (c) the random choices made by the algorithms are based upon the sizes of the subtrees of the tree; this implies that we can support accesses by rank without additional storage requirements or modification of the data structures; and (d) the cost of any elementary operation, measured as the number of visited nodes, is the same as the expected cost of its standard deterministic counterpart; hence, all search and update operations have guaranteed expected cost O(log $\textit{n}),$ but now irrespective of any assumption on the input distribution.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1998-03-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 45
Issue Number 2
Page Count 36
Starting Page 288
Ending Page 323


Open content in new tab

   Open content in new tab
Source: ACM Digital Library